Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 10, NWS Melbourne, FL

March 2, 2011

NWS Melbourne, FL issued this small craft advisory at Mar 2, 2011, 10:07 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 10:07 AM EST (15:07 UTC)
Expired
Mar 2, 2011, 4:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WHUS72 KMLB 021507
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1007 AM EST WED MAR 2 2011

AMZ550-552-022100-
/O.EXP.KMLB.SC.Y.0009.000000T0000Z-110302T1500Z/
/O.NEW.KMLB.SC.Y.0010.110302T1507Z-110302T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
1007 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

WINDS AND SEAS: ALTHOUGH WINDS WILL DECREASE TO BELOW 20 KNOTS
SEAS WILL REMAIN AT 5 TO 7 FEET THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-570-572-575-022100-
/O.CON.KMLB.SC.Y.0009.000000T0000Z-110304T1500Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1007 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

WINDS AND SEAS: ALTHOUGH WINDS WILL DECREASE TO BELOW 20 KNOTS 
SEAS WILL REMAIN AT 5 TO 7 FEET AND TO 9 FEET OFFSHORE AND IN THE
GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
371 
WHUS72 KMLB 022124
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EST WED MAR 2 2011

AMZ550-552-022230-
/O.EXP.KMLB.SC.Y.0010.000000T0000Z-110302T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
424 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WHILE CONDITIONS HAVE DROPPED BELOW ADVISORY CRITERIA...ELEVATED
NORTHEAST TO EAST WINDS UP TO 15 TO 20 KNOTS WILL KEEP SEAS UP TO
4 TO 6 FEET.

$$

AMZ555-570-572-575-030900-
/O.CON.KMLB.SC.Y.0009.000000T0000Z-110304T1500Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
424 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

WINDS AND SEAS: NORTHEAST WINDS AROUND 15 TO 20 KNOTS WILL BECOME
MORE EAST TONIGHT AND INCREASE TO AROUND 20 KNOTS. THESE ELEVATED
EASTERLY WINDS WILL BUILD SEAS UP TO 7 TO 10 FEET OFFSHORE AND IN
THE GULF STREAM INTO LATE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:42 AM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Mar 2, 3:42 AM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
342 AM EST WED MAR 2 2011

.DISCUSSION...

TODAY/TONIGHT...SURFACE HIGH PRESSURE TO THE NORTH WEAKENING TODAY
WILL BE REINFORCED BY TONIGHT AS A STRENGTHENING HIGH PRESSURE
CENTER BUILDS FROM THE GREAT LAKES TOWARD THE NE STATES. NELY WINDS
TODAY WILL VEER TOWARD THE EAST BY TONIGHT AS THIS OCCURS. FLOW
ALOFT IS ANTICYLONIC AND DRY. MOST OF THE 0.81 INCH PWATS INDICATED
ON TUE EVENING CAPE SOUNDING IN THE LOWEST 3KFT OF THE ATMOS. SOME
RADAR RETURNS INDICATED OVER THE ATLANTIC WATERS BUT NOT EXPECTING
MORE THAN A FEW SPRINKLES TO REACH THE EAST COAST THIS MORNING.
LOW LEVEL ONSHORE COMPONENT WILL DEEPEN THRU ~12KFT BY THIS EVENING
WHICH COULD BE A LITTLE MORE FAVORABLE FOR A FEW ONSHORE MOVING
COASTAL SHRA IN CONVERGENT BANDS BUT COVERAGE LOW ENOUGH TO KEEP
BELOW MENTIONABLE VALUES. SOME MARINE STRATUS WILL CONTINUE TO PUSH
ONSHORE FROM THE ATLANTIC. SKIES SHOULD AVERAGE OUT AS PARTLY CLOUDY
TODAY...WITH FEW-SCT MORE COMMON INTERIOR AND SCT-BKN NEAR THE
COAST. THE PGRAD BETWEEN OLD FRONTAL BOUNDARY STALLING INVIC FL
STRAITS AND HIGH PRESSURE TO THE NORTH WILL BE TIGHT ENOUGH TO
SUPPORT BREEZY CONDITIONS NEAR THE EAST COAST...AND OCNLY BREEZY
INLAND. NE FLOW WILL KEEP TEMPS FROM CLIMBING ABOVE LOWER 70S
VOLUSIA COUNTY COAST...EVEN A BIT LOWER BEACHES WITH OCEAN TEMPS
ONLY IN THE ARND 60F...AND LOW/MID 70S REMAINDER OF COASTAL SECTIONS
AND GENERALLY MID 70S INLAND...WITH A FEW UPPER 70S WELL INLAND.
OVERNIGHT MINS RANGING FROM THE MID 50S INLAND/VOLUSIA CO...TO THE
UPPER 50S/LWR 60S SPACE AND TREASURE COAST COUNTIES.

THU-FRI NIGHT...HIGH PRESSURE WILL ALIGN OVER THE EASTERN SEABOARD
BEFORE GETTING NUDGED INTO THE WESTERN ATLANTIC LATE IN THE PERIOD
DUE TO AN APPROACHING WEATHER SYSTEM. WE WILL MAINTAIN AN ONSHORE
WIND PATTERN THROUGH THIS TIME. WILL KEEP A SMALL POP OVER THE
COASTAL WATERS DUE TO CONVERGENT RAIN BANDS HERE. CANNOT RULE OUT A
FEW OF THESE SHOWERS REACHING THE COAST BUT COVERAGE TOO SMALL TO
INCLUDE IN EACH PERIOD HERE. LOW TEMPERATURES MAINLY IN THE 50S BUT
COULD SEE SOME LOWER 60S ALONG THE COAST...MAINLY SOUTH BREVARD
COUNTY AND ALONG THE TREASURE COAST. HIGH TEMPERATURES IN THE 70S
BUT CANNOT RULE OUT A FEW LOWER 80S OVER THE INTERIOR.

SAT-WED...SOUTHEASTERLY FLOW AHEAD OF APPROACHING SYSTEM ON SAT
VEERING TO SOUTH-SOUTHWEST DURING THE DAY ON SUN. THE 00Z ECMWF
REMAINS FASTER WITH THIS SYSTEM THAN THE GFS...THOUGH BOTH MODELS
AGREE HIGHEST PERCENTAGE OF PRECIPITATION WILL FALL ON SUN (20 TO 30
PERCENT FOR NOW). BEST GUESS SCENARIO IS THAT THIS SYSTEM WITH
ASSOCIATED COLD FRONT MOVES THROUGH SUN NIGHT AND WILL RETAIN SMALL
POP BROADBRUSH IN THE GRIDS/ZONES FOR SUN NIGHT. HIGH PRESSURE WILL
BUILD BACK INTO THE REGION ON THE BACKSIDE WITH DRIER CONDITIONS FOR
THE REMAINDER OF THE EXTENDED. NOT MUCH OF A TEMPERATURE DROP BEHIND
THIS SYSTEM AS HIGHS WILL CONTINUE NEAR TO SLIGHTLY ABOVE CLIMO
THROUGH THE EXTENDED AND MAINLY IN THE 70S WITH SOME LOWER 80S
POSSIBLE ACROSS THE INTERIOR. WHILE LOWS WILL AVERAGE IN THE 50S
OVER THE INTERIOR...LOWER 60S WILL BE MORE THE NORM ALONG THE SPACE
AND TREASURE COASTS. SUN NIGHT/MON MORNING WILL BE THE EXCEPTION
WHERE MOST LOCALES WILL REMAIN IN THE 60S OVERNIGHT AHEAD OF THE
FRONT WITH THE DEEPER SOUTHERLY MOIST FLOW PRESENT.

&&

.AVIATION...MAINLY VFR COND BUT TEMPO MVFR CIGS PSBL...ESP NEAR EAST
COAST THIS MORN. NE WINDS OCNLY G20KT DAYTIME HOURS.

&&

.MARINE...SEAS SLOWLY BUILDING OVER LOCAL WATERS EARLY THIS MORNING
AND WILL CONTINUE TO DO SO WITH PERSISTENT ONSHORE FLOW VEERING FROM
NELY TODAY TOWARD THE EAST TONIGHT. WILL KEEP SCA FOR ALL LEGS WITH
EARLY MORNING CWF PACKAGE...THEN ANTICIPATE NORTHERN TWO NEAR SHORE
SEGMENTS CAN BE SCALED BACK TO CAUTIONARY HEADLINES BY LATER THIS
MORNING...BUT WILL NEED TO WATCH TRENDS. THU-MON...A COMBINATION OF
TIGHTER PRESSURE GRADIENT AND NORTHEAST LONG PERIOD SWELL WILL
ENSURE LESS THAN FAVORABLE SMALL CRAFT BOATING CONDS INTO THE
WEEKEND. SMALL CRAFT ADVISORIES CURRENTLY GOING INTO FRI OVER THE
OFFSHORE/GULF STREAM MAY NEED TO BE EXTENDED FURTHER. AS SEAS BUILD
TO 9-11 FT OFFSHORE THRU FRI WILL LIKELY SEE ROUGH SURF/MINOR BEACH
EROSION AND ENHANCED RIP CURRENT THREATS INTO THE WEEKEND. A NEW
MOON ON 4-MAR-2011 WILL ALSO ENHANCE RIPS AT AREA BEACHES DURING
OUTGOING TIDE EACH DAY.

&&

.FIRE WEATHER...MODERATE NE-ENE SURFACE AND TRANSPORT WINDS TODAY
WILL MITIGATE LOW RH CONCERNS NEAR THE COAST. RH VALUES MAY DROP
BELOW 40 PERCENT BRIEFLY OVER THE WESTERN INTERIOR SECTIONS. THE
WINDS WILL PUSH THE SMOKE PLUME FROM THE IRON HORSE WILDFIRE TOWARD
THE SOUTHWEST. THE WIND SPEEDS WILL INCREASE CONCERN OF FIRE SPREAD
FOR ANY NEW OR EXISTING WILDFIRES...BUT ALSO HELP DISPERSE SMOKE AND
LIMIT POOR VISIBILITIES IN SMOKE TO THE IMMEDIATE FIRE AREA.

THU-MON...ONSHORE FLOW CONTINUES THRU SAT WITH THE NEXT FRONT/DECENT
PRECIPITATION CHANCE ON SUN...DRYING BACK OUT AGAIN ON MON. AT THIS
POINT EXPECT ALL OF ECFL TO REMAIN ABOVE RED FLAG CONDS...THOUGH
WILL NEED TO MONITOR WINDS (SPEED/DIRECTION) DUE TO TIGHTER PRESSURE
GRADIENT...ESP IN CONJUNCTION WITH EXISTING WILDFIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  55  74  57 /  10  10  10  10
MCO  77  56  77  56 /  10   0  10  10
MLB  74  61  76  61 /  10  10  10  10
VRB  75  61  76  61 /  10  10  10  20
LEE  75  55  76  54 /  10   0  10  10
SFB  76  56  77  56 /  10   0  10  10
ORL  76  57  76  57 /  10   0  10  10
FPR  75  60  75  61 /  10  10  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....SEDLOCK
Hazardous weather outlook, Mar 2, 9:15 AM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EST WED MAR 2 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-022100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
915 AM EST WED MAR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...DENSE FOG/SMOKE IMPACT...
NORTHEAST WINDS WILL PUSH SMOKE FROM THE LARGE BRUSH FIRE NEAR THE
VOLUSIA-BREVARD COUNTY LINE TOWARD THE SOUTHWEST TODAY. AREAS OF
SMOKE MAY LIMIT VISIBILITIES TO A MILE OR LESS FROM NEAR U.S. 1 AND
INTERSTATE 95 NEAR MIMS AND SCOTTSMOOR IN NORTHERN BREVARD COUNTY
DOWN TO STATE ROAD 46 NEAR THE SEMINOLE COUNTY LINE. IF YOU SHOULD
ENCOUNTER SMOKE WHILE DRIVING... REDUCE YOUR SPEED AND USE YOUR LOW
BEAM HEADLIGHTS TO MAKE YOUR VEHICLE MORE VISIBLE TO OTHER DRIVERS.

...WIND AND SEA IMPACT...
GUSTY NORTHEAST WINDS AROUND 20 KNOTS WILL CREATE HAZARDOUS
BOATING CONDITIONS OVER THE COASTAL WATERS TODAY. THE ELEVATED
WINDS WILL ALLOW SEAS TO BUILD UP TO 9 FEET WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ONSHORE FLOW WILL PERSIST INTO THE WEEKEND. HAZARDOUS BOATING
CONDITIONS WILL CONTINUE ALONG WITH ENHANCED THREATS AT THE
BEACHES DUE TO RIP CURRENTS...ROUGH SURF AND MINOR BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO/CRISTALDI

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.